How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

i have had chrohns for 15 years or more. i am on Humira and

This answer was rated:

i have had chrohn's for 15 years or more. i am on Humira and take some vitamins daily. I am not able to increase my weight any more. I dropped to 90 lbs after my surgeries when i was in septic. I was able to recover back to 140 with exercise and eating more. i DON'T HAVE THE TIME TO EXERCISE AS i USED TO, BUT NOW AM AT 128 all the time. i eat a lot, whether it's junk or healthy food, snacks, fruits u name it, but i move a lot, i have hih metabolism, always moving, always doing things so fast, even when i shower it takes me like 4 minutes. i can't help it. am always going up and down stairs, i have been on protein shakes but that hasn't helped me much. i don't know what to do, i want to increase my weight by another 10lbs at least. what should i do?
HI--first off how well is your Crohn's controlled? Any idea what your daily calorie intake is?
Customer: replied 3 years ago.

No Chrohn's issues. I am Ok, no flares, I pretty much eat what I want. I never watch calories intake. I just eat all 3 meals, plus shakes sometimes, plus fruits, snacks, ice cream u name it. I am thin, been always thin, but been thicker than this too. mY FAMILY ISN'T THIN, THEY ARE ALL NORMAL.

OK--so you basically gained weight up to a point by the diet you are still on now?
Customer: replied 3 years ago.

I had no specific diet lol. I just gained because i was eating a lot and i was exercising. but now due to my job I am not able to exercise as much and therefore don't have the appetite as I used to. There are all kinds of things out there for loosing weight but I can't find something for opening or increasing appetitie out there that i can trust and try.

OK. So you're saying that you couldn't eat any more now even if you tried? And I assume you've had your thyroid functions and your cortisol levels checked?
Customer: replied 3 years ago.

Yes I just don't have the appetite to eat a big breakfast or lunch as I used to. When I gain weight it is very noticeable, expecially my face, and I can loose so much weight by not eating good for 2 days. It's a curse, but some people say am lucky lol. Not sure I am.

I had a check up with my GI not long ago and they always do all kind of blood tests due to my condition. i ALSO HAD A RECENT BLOOD DRAW CAUSE i HAVE HAD HEADACHES AND THEY ALSO FOUND NOTHING. HAD AN MRI TO SEE IF ANY TUMORS OR BLEEDING IS IN MY HEAD, AND ALL WERE NORMAL.

OK Just one more question--why that particular goal? Why 140?
Customer: replied 3 years ago.

I look normal at 140. 128-130 I am immediately noticed to be thin. I can see it and others too. When I weight about 140 I had that urgency to eat more and to stay that way. Now I don't have it anymore. And it affects my confidence. 140+ is what I want.

OK. I'd first suggest you try nutrient dense products like Ensure as a way to increase you calorie intake in addition to what you're eating now. As for an appetite stimulant, Megestrol--Megace--is a prescription medication for doing that in patients with a poor appetitite--usually cancer and HIV patients. Used for a short period of time it would stimulate your appetite and help you reach your goal but I suggest you discuss all this with your doctor.
Dr. Chip and 3 other Health Specialists are ready to help you
Customer: replied 3 years ago.

any OTC stuff? I used to take Ensure all the time i STOPPED FOR A WHILE. tHIS STUFF IS EXPENSIVE! I will talk to my doctor when i SEE HIM. THANKS!